Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 35, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 3, 1995, 10:24 PM CDT for Swisher County, Texas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 10:24 PM CDT (03:24 UTC)
- Expired
- Jun 3, 1995, 11:04 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Swisher County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 040324 TORAMA TXC437-040415- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1024 PM CDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1115 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...SWISHER COUNTY AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8 MILES SOUTHEAST OF TULIA MOVING TO THE EAST-NORTHEAST AT 20 MPH. IF YOU LIVE IN A HOME OR APARTMENT...SEEK SHELTER IN THE INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR. GET TO A BASEMENT IF ONE IS AVAILABLE. AVOID WINDOWS AND PROTECT YOUR BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS OR PILLOWS. IF SIRENS GO OFF...DO NOT RUN OUTSIDE. THE SIRENS MEAN YOU ARE IN DANGER. SEEK SHELTER.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 8:57 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 3, 8:57 PM CDT, 1 hour 27 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT SAT JUN 03 1995 DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL. STILL A VRY GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS. WILL RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK ...AND MENTION PSBL SVR/HVY RAIN ALL ZONES. JUST ANOTHER SPRING DAY! .AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20. .OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3. SP
In the hours before
Special weather statement, Jun 3, 9:39 PM CDT, 45 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.
Special weather statement, Jun 3, 9:41 PM CDT, 43 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT. AND WILL TRACK INTO OR JUST WEST OF UNION CITY BEFORE 930 PM. THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! CHURCHILL
Special weather statement, Jun 3, 10:18 PM CDT, 6 minutes before
TXZ001-006-007-011-016-021-040345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1018 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR DALLAM...HARTLEY...MOORE...DEAF SMITH...OLDHAM...AND PARMER COUNTIES WAS CANCELLED AT 1018 PM CDT. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:15 AM CDT | Flash Flood Warning | AMA | Childress, Hall | 5 hr |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.